How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Just Dental Truths! Your Own Question
Just Dental Truths!
Just Dental Truths!, Dentist
Category: Dental
Satisfied Customers: 893
Experience:  29 year clinical Practioner
43314942
Type Your Dental Question Here...
Just Dental Truths! is online now
A new question is answered every 9 seconds

I just found out I have an absessed tooth number 4. It does

Customer Question

I just found out I have an absessed tooth number 4. It does not hurt. I just felt some pressure so I went in and got an xrayI'm scrolled for a root canal a week from today. Here is my issue. Antibiotics kill my stomach/intestines. I'm only one pill into clindomyacin and my stomach already hurts. I took a prebiotic and ate yogurt. I have found one antibiotic I can handle and it's levequin. I have a full script From another isdue. Can I take that instead or can I just wait and not take anything unless I start to have pain. My xray showed the tooth was all white and cloudy. I used to be a hygienist but I can't remember if this means the tooth is basically already dead or if the infection is that bad. .
Submitted: 1 year ago.
Category: Dental
Expert:  Just Dental Truths! replied 1 year ago.
Hello, and thanks for asking your good questions on Just Answer!
If you can get a hold of your Dental personnel or receptionist, you may be best off, checking with them - if that venue is available.
If not, I thin it's judgement call for you. Levequin is sometimes used for sinus areas (which is essentially right where #4 is located). And, on the other hand, I'm of the opinion, that because you have no pain, yet an abscess was seen on the x-ray, that your Dentist wrote you the Clindamycin as a precautionary measure foremost, and not because of any violent infection with regard to this abscess. So, to NOT take any antibiotic, may be very plausible also, since it is so abrasive to your stomach.
Again, I'd 1st attempt to see what you Doctor thinks. If, unavailable, I think you'll "likely" be safe taking no antibiotic or with the Levaquin, as opposed to the Clindamycin.
The white/opaque look was likely primarily the tooth & it's roots. And, presummably the root tip of #4 - likely had a darker, often roundish more translucent/dark looking abscess. Or, at least this is the most common looking abscess look from an x-ray.
I hope this helps you Ma'am!
Cordially,
Dr. Jerry Rampton
Customer: replied 1 year ago.
II do have a very small fistula?? Blister on my buccal. No drainage . No fever. I just get very I'll from antibiotics. I am not happy w dentist so going to endo for root canal next week so technically I have nobody to ask. I just don't want root canal delayed if it is infected. Thank u for your time.
Expert:  Just Dental Truths! replied 1 year ago.
You are very welcome.
A newer thought is possibly of some help. There is a current trend for Endodontists/Dentists to debride the canals, and while they are open, if no significant infection is seen, or little to no infection noticed (especially so) coming out of the orifice, to finish the root canal, right then & there, and often in the one visit only. This, in spite of a periodontal abscess.
With the above said, and with your possible/likely disdain for the use of the Clindamycin - I "personally" would feel comfortable taking the other antibiotic. I believe everything will work out for you...!
Expert:  Just Dental Truths! replied 1 year ago.
I hope your stomach (and fistula), both calm down!
Please "DO" let me know if I can assist you further...
* Also, please do rate my answer, if you would please.
And if you have any further question - do not hesitate to ask (Just Answer charges you no additional to ask question for the next 6 days - OK?)
Dr. Rampton
Customer: replied 1 year ago.
Do u know how long this one clindomyacin pill will take to get out of my system? I feel horrible 150 mg
Customer: replied 1 year ago.
I'm all sweaty and flushed even yuck
Expert:  Just Dental Truths! replied 1 year ago.
Specifically do I know? No, I'm sorry.
But I would presume that within 2-3 hours the majority of the antibiotic should have been diluted. Additionally, one thing that may well expedite you feeling better - try drinking a lot of fluids - I think that will further dilute the antibiotic.
Hang in there!!!
Expert:  Just Dental Truths! replied 1 year ago.
Ma'am, I do hope you are beginning to feel better from that Clindamycin!
Customer: replied 1 year ago.
Thank you I am. I found my levequin . I might wait a few days and start. I'm definitely going to see a dr about this anribiodics allergy/sensitivity issue. Thank you for your advice. You were great. I hoping this menacing pain and annoyance calms down until my appointment next week.
Expert:  Just Dental Truths! replied 1 year ago.
When you have a moment, please DO "rate" my answer, would you please?
Thank you kindly & I hope you continue to feel better!
Dr. Rampton